Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 19, 2025, 5:39 PM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2025, 5:39 PM MST (00:39 UTC)
- Expired
- Aug 19, 2025, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 66 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3628 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WGUS55 KTWC 200039
FFWTWC
AZC003-200245-
/O.NEW.KTWC.FF.W.0037.250820T0039Z-250820T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
539 PM MST Tue Aug 19 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southern Cochise County in southeastern Arizona...
* Until 745 PM MST.
* At 539 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the Hereford area. Between 1 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sierra Vista and Hereford.
This includes the following Flash Flood Prone Locations...
Moson Rd from HWY 90 and Hereford Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3152 11013 3151 11021 3146 11024 3139 11021
3139 11016 3142 11010 3147 11010 3150 11011
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL2 follow-up statements
688
WGUS75 KTWC 200140
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
640 PM MST Tue Aug 19 2025
AZC003-200245-
/O.CON.KTWC.FF.W.0037.000000T0000Z-250820T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
640 PM MST Tue Aug 19 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST THIS
EVENING FOR SOUTHERN COCHISE COUNTY...
At 640 PM MST, Doppler radar indicated thunderstorms that produced
heavy rain in the Hereford area have ended. Between 1 and 2.5 inches
of rain have fallen. Flooding impacts will continue, but no
additional rainfall is expected. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sierra Vista and Hereford.
This includes the following Flash Flood Prone Locations...
Moson Rd from HWY 90 and Hereford Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3152 11013 3151 11021 3146 11024 3139 11021
3139 11016 3142 11010 3147 11010 3150 11011
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL971
WGUS75 KTWC 200240
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
740 PM MST Tue Aug 19 2025
AZC003-200250-
/O.EXP.KTWC.FF.W.0037.000000T0000Z-250820T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
740 PM MST Tue Aug 19 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST THIS EVENING FOR
SOUTHERN COCHISE COUNTY...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3152 11013 3151 11021 3146 11024 3139 11021
3139 11016 3142 11010 3147 11010 3150 11011
$$
GELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:13 PM MST, 3 hours 26 minutes earlier. Its key messages:
- Main story will be the increase in temperatures through the week and into the weekend, especially the abnormally warm low temperatures, resulting in areas of Major HeatRisk.
- Extreme Heat Warning in effect 10 AM Wednesday to 8 PM Friday for much of the lower desert areas in southeast AZ, including Pinal and Pima counties, the Upper Gila River Valley and the Upper San Pedro River Vally.
- Daily thunderstorm chances through the upcoming week, mainly bringing Minor Risk of strong, gusty winds and localized flash flooding with any strong thunderstorms.
Area forecast discussion, Aug 19, 2:13 PM MST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 213 PM MST Tue Aug 19 2025 .SYNOPSIS...Isolated to scattered thunderstorms this week across Southeast Arizona, with day to day variability in intensity and chances. The big story for Southeast Arizona will be the extreme heat returning the second half of the week. An Extreme Heat Warning is in effect Wednesday morning through Friday evening. && .KEY MESSAGES... - Main story will be the increase in temperatures through the week and into the weekend, especially the abnormally warm low temperatures, resulting in areas of Major HeatRisk. - Extreme Heat Warning in effect 10 AM Wednesday to 8 PM Friday for much of the lower desert areas in southeast AZ, including Pinal and Pima counties, the Upper Gila River Valley and the Upper San Pedro River Vally. - Daily thunderstorm chances through the upcoming week, mainly bringing Minor Risk of strong, gusty winds and localized flash flooding with any strong thunderstorms. && .DISCUSSION... The 4 corners high is here (finally) and looks to stick around for a bit bringing daily chances for showers and thunderstorms across Southeastern Arizona. Afternoon thunderstorms have begun to tower and form, mainly in the higher terrain of the Sky Islands east of Tucson. This will be the norm as storms will struggle a tad to come off the mountains this afternoon and evening. The 18Z sounding this afternoon shows the main threat is flash flooding with the relatively slower storm motion at 5 to 10 kts and the PW coming in at 1.54 inches approaching the 90th percentile of PW when compered to climatology. Compared to this time yesterday, today's 18Z sounding shows less dry air above the 500 mb pressure line, allowing for the potential for taller storms to form compared to days past but still lacks in instability and CAPE. Strong outflow winds of 30-40 mph are still possible with any storm. The best chances for thunderstorm activity remain east of Tucson this afternoon and evening. Tucson is on the outer fringes of the best chances, with the most likely scenarios for storms in the metro would be from storms coming off the higher terrain in the Catalinas and Rincons or getting some thunderstorms moving from the Vail and Corona de Tucson areas to the NE. Outside of today, daily showers and thunderstorm chances continue with greater coverage of PoPs tomorrow expanding westward giving slight chances into Western Pima County and Tohono Nation Wednesday onward. The temperatures continue to rise 4 to 6 degrees above normal with warmer overnight lows bringing Major HeatRisk into the area Wednesday through Friday, thus the Extreme Heat Warning remains in place. As previous discussions mentioned, the high pressure begins to drift southward early to mid next week, allowing for the potential for more moisture to be shunted into the area, however this all depends on how fast the ridge can break down and the low pressure over the Pacific will influence the ridge. && .AVIATION...Valid through 21/00Z. SCT-BKN clouds AOA 10-15K with isolated -SHRA/-TSRA from KTUS eastward now thru 20/06Z and again aft 20/19Z thru the end of the period. Light and terrain driven winds through the forecast period with gusts up to 40 kts possible with any thunderstorm today. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect daily chances for thunderstorms and wetting rain showers into next week. Min RHs will generally be 15-20 percent in the lower elevations and 20-30 in the mountains. Winds will generally be less than 15 mph with typical afternoon gusts up to 20 mph into next week. Temperatures will be above normal this week, with an Extreme Heat Warning in the lower elevations of Southeast Arizona Wednesday through Friday. && .TWC WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning from 10 AM Wednesday to 8 PM MST Friday for AZZ501>507-509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:14 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.